A Tribute to Emil Grosswald: Number Theory and Related Analysis (Google eBook)

Front Cover
Emil Grosswald, Marvin Isadore Knopp, Mark Sheingorn
American Mathematical Soc., 1993 - Mathematics - 612 pages
0 Reviews
Emil Grosswald was a mathematician of great accomplishment and remarkabel breadth of vision. This volume pays tribute to the span of his mathematical interests, which is reflected in the wide range of papers collected here, from leading contemporary researchers in number theory, modular functions, combinatorics, and related analysis.
  

What people are saying - Write a review

We haven't found any reviews in the usual places.

Contents

In Appreciation of Emil Grosswald
1
PHD STUDENTS OF EMIL GROSSWALD University of Pennsylvania
9
PUBLICATIONS OF EMIL GROSSWALD
11
A RATHER EXACT FORMULA FOR THE NUMBER OF PLANE PARTITIONS
21
ON RAMANUJANS EMPIRICAL CALCULATION FOR THE ROGERSRAMANUJAN IDENTITIES
27
Integers Expressible in a Given Number of Ways as a Sum of Two Squares
37
Alternating Series
47
COMBINATORIAL EQUIVALENCE OF DEFINITIONS OF THE SCHUR FUNCTION
59
Rational Period Functions with Irrational Poles are not Hecke Eigenfunctions
371
ON THE NUMBER OF FOURIER COEFFICIENTS THAT DETERMINE A MODULAR FORM
385
AN EXPLICIT FORMULA OF LANDAU AND ITS APPLICATIONS TO THE THEORY OF THE ZETAFUNCTION
395
MULTIPLICATIVE PROPERTIES OF PRODUCTS II
415
COUNTING SUBGROUPS OF GIVEN INDEX IN HECKE GROUPS
431
Relatively Prime Values Of Polynomials
437
A NEW PROOF THAT EVERY ODD TRIPERFECT NUMBER HAS AT LEAST TWELVE PRIME FACTORS
445
FOR AUTOMORPHIC INTEGRALS ON r0N WITH ARBITRARY RATIONAL PERIOD FUNCTIONS
451

Is There Life On Finite Upper Half Planes?
65
RATIONAL PERIOD FUNCTIONS FOR PSL2Z
89
Rational Period Functions and Indefinite Binary Quadratic Forms III
109
and new rational approximations to and continued fraction expansions of classical constants and functions
117
ORBITAL MODULAR EQUATIONS
163
A MEAN VALUE THEOREM FOR CLASS NUMBERS OF QUADRATIC EXTENSIONS
179
ON A GENERALIZATION OF FAREY SEQUENCES I
243
SIEVE AUXILIARY FUNCTIONS II
247
A RELATION BETWEEN CUBIC EXPONENTIAL AND KLOOSTERMAN SUMS
255
Function Theory for RogersRamanujanlike Partition Identities
259
Forcing Two Sums Simultaneously
321
Difference Polynomials
329
An Application of Ehrenpreiss basis method to the Rogers Ramanujan identities
347
EXTENSIONS OF SOME EXTREMAL PROPERTIES OF PRIME DIVISORS TO POISSON LIMIT THEOREMS
363
Lagranges Theorem for Hecke Triangle Groups
477
BASE CHANGE AND THE BIRCHSWINNERTONDYER CONJECTURE
481
A NATURAL PROOF OF THE NONVANISHING OF LSERIES
495
NONEXISTENCE OF SIEGEL ZEROS IN TOWERS OF RADICAL EXTENSIONS
499
Modular Integrals and Indefinite Binary Quadratic Forms
513
Diagonalizing Eisenstein Series II
525
MULTIPLIER SYSTEMS FOR THE HECKE GROUPS Gfv AND G3
539
Geodesics
545
ON THE SHIMURA LIFT FOR HILBERT MODULAR FORMS THOMAS R SHEMANSKE AND LYNNE H WALLING
561
Dirichlets ClassNumber Formula Revisited
571
CLOSED FORM pun intended Doron Zeilberger
579
Gert Almkvisf s Generalization of a Mistake of Bourbaki
609
Copyright

Common terms and phrases

Popular passages

Page 559 - D. Rosen, A class of continued fractions associated with certain properly discontinuous groups, Duke Math. J. 21 (1954), 549-563.

Bibliographic information